Alert archive / Oregon / High Wind Watches in 2016
High Wind Watch 6, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Feb 16, 2016, 2:22 AM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Feb 17, 2016, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 2:22 AM PST (10:22 UTC)
- In effect from
- Feb 17, 2016, 10:00 AM PST
- Expired
- Feb 16, 2016, 2:44 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS76 KMFR 161022 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 222 AM PST TUE FEB 16 2016 CAZ081-162330- /O.NEW.KMFR.HW.A.0006.160217T1800Z-160218T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 222 AM PST TUE FEB 16 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: LATE MONDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE VEHICLES TRAVELING IN THE SHASTA VALLEY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-162330- /O.NEW.KMFR.HW.A.0006.160217T1800Z-160218T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 222 AM PST TUE FEB 16 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: LATE MONDAY MORNING THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: THE SUMMER VALLEY AND THE WARNERS. * IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE VEHICLES TRAVELING ON HIGHWAYS 31...395 AND HIGHWAY 140 EAST OF LAKEVIEW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SVEN
2 follow-up statements
535 WWUS76 KMFR 161300 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 500 AM PST TUE FEB 16 2016 CAZ081-170100- /O.CON.KMFR.HW.A.0006.160217T1800Z-160218T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 500 AM PST TUE FEB 16 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE VEHICLES TRAVELING IN THE SHASTA VALLEY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-031-170100- /O.CON.KMFR.HW.A.0006.160217T1800Z-160218T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 500 AM PST TUE FEB 16 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: THE SUMMER VALLEY AND THE WARNERS. * IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE VEHICLES TRAVELING ON HIGHWAYS 31...395 AND HIGHWAY 140 EAST OF LAKEVIEW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FB
560 WWUS76 KMFR 162244 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 PM PST TUE FEB 16 2016 CAZ081-171045- /O.UPG.KMFR.HW.A.0006.160217T1800Z-160218T0300Z/ /O.NEW.KMFR.HW.W.0007.160217T1800Z-160218T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 244 PM PST TUE FEB 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING. * LOCATIONS INCLUDE: WEED AND SOUTHEASTERN PORTIONS OF THE SHASTA VALLEY. * IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 5...HIGHWAY 97...AND OTHER ROADWAYS IN THE SHASTA VALLEY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ030-031-171045- /O.UPG.KMFR.HW.A.0006.160217T1800Z-160218T0600Z/ /O.NEW.KMFR.HW.W.0007.160217T1800Z-160218T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 244 PM PST TUE FEB 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY TO SUMMER LAKE...AND THE MOUNTAINS IN EASTERN KLAMATH COUNTY AND LAKE COUNTY...INCLUDING THE WARNER AND FREMONT RANGES. * IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE VEHICLES TRAVELING ON HIGHWAYS 31 AND 395...AND HIGHWAY 140 EAST OF LAKEVIEW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ085-171045- /O.NEW.KMFR.HW.W.0007.160217T1800Z-160218T0600Z/ MODOC COUNTY- 244 PM PST TUE FEB 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. * WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * LOCATIONS INCLUDE: MOUNTAINS AND HIGH TERRAIN OF EASTERN MODOC COUNTY...INCLUDING THE WARNER MOUNTAINS. * IMPACTS: STRONG WINDS WILL PRIMARILY AFFECT HIGH PROFILE VEHICLES TRAVELING ON HIGHWAY 299 NEAR CEDAR PASS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 15, 9:07 PM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 15, 9:07 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 907 PM PST MON FEB 15 2016 .DISCUSSION... NO UPDATES ARE NEEDED THIS EVENING. WE EXPECT VALLEY FOG TO FORM AGAIN TONIGHT WITH OVERNIGHT LOWS A GOOD 5 TO EVEN 10 DEGREES FAHRENHEIT COOLER THAN WERE OBSERVED THIS MORNING. IT WILL BE MILD AGAIN ON TUESDAY, WITH HIGHS THE SAME TO ABOUT 5 DEGREES WARMER THAN WAS OBSERVED TODAY, WITH 50S AND 60S EXPECTED IN THE VALLEYS. A SERIES OF FRONTAL SYSTEMS WEDNESDAY THROUGH THE WEEKEND WILL BRING A RETURN TO MORE SEASONABLE CONDITIONS, THOUGH IT WILL STILL BE A FEW DEGREES WARMER THAN NORMAL DUE TO WARMER OVERNIGHT LOWS RELATED TO CLOUD COVER. EXPECT WE'LL HAVE WIND AND MOUNTAIN SNOW HEADLINES FOR THIS STORM SERIES. NEXT WEEK THERE HAS BEEN A TREND TOWARD SOME FAIRLY WEAK AND MILD FRONTAL SYSTEMS REACHING OUR AREA. AN INCREASINGLY ACTIVE JET STREAM ACROSS THE PACIFIC BECKONS MORE PRECIPITATION FOR AS WE MOVE BEYOND ABOUT DAY 9, FEBRUARY 25TH. BTL && .AVIATION...FOR THE 16/00Z TAF CYCLE...EXCEPT FOR THE IMMEDIATE COAST WHERE ONSHORE FLOW INDUCED STRATUS WITH IFR CIGS/VIS REMAINS IN PLACE, LOW CLOUDS CLEARED OUT THIS AFTERNOON, AND VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING. WITH LITTLE CHANGE IN THE VERTICAL PROFILES OR BOUNDARY LAYER MOISTURE OVER THE LAST 24 HOURS, IT SEEMS LOGICAL TO EXPECT SIMILAR CONDITIONS TO LAST NIGHT AT AREA TERMINALS. THUS, 16/00Z TAFS WERE UPDATED TO REFLECT THE DEVELOPMENT OF LIFR CIGS/VIS IN RADIATION FOG IN VALLEY LOCATIONS INCLUDING KRBG, KMFR, AND KLMT. LIKE LAST NIGHT, KOTH SHOULD LIFT TO A LOW STRATUS DECK OVERNIGHT AS WINDS BECOME SOUTHEAST. -WRIGHT && MARINE...UPDATED 850 PM PST MON FEB 15, 2016...RELATIVELY LIGHT WINDS AND SEAS WILL CONTINUE THROUGH TUESDAY AFTERNOON. A WEST SWELL WILL BUILD TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE MUCH BIGGER CHANGE COMES WEDNESDAY AFTERNOON WHEN THE FIRST IN A SERIES OF POTENTIALLY STRONG FRONTS ARRIVES. GALES ARE POSSIBLE WITH WEDNESDAY'S FRONT AS WELL AS WITH SUBSEQUENT FRONTS ON THURSDAY AND FRIDAY. AT THIS TIME, FRIDAY'S FRONT LOOKS PARTICULARLY STRONG. GALES ARE LIKELY WITH THIS FRONT, AND STORM FORCE WINDS ARE ALSO POSSIBLE. CONFIDENCE IN THE PATTERN CHANGE TO STORMY WEATHER IS HIGH, BUT THE SPECIFICS OF EACH FRONT ARE LESS UNCERTAIN. HOWEVER, MODELS HAVE TRENDED STRONGER WITH ALL THE FRONTS, AND AGREEMENT IS HIGH ENOUGH TO WARRANT A GALE WATCH FOR THE ENTIRE SERIES OF FRONTS. IF MODEL TRENDS CONTINUE, DO NOT BE SURPRISED IF THE GALE WATCH FOR FRIDAY IS UPGRADED TO A STORM WATCH OR WARNING. WEST SWELL IS EXPECTED TO PEAK THURSDAY AFTERNOON AROUND 21 FEET AT 14 SECONDS. LATE FRIDAY MORNING SOUTHWEST WIND SEAS ARE EXPECTED TO PEAK AROUND 17 FEET AT 10 SECONDS. ACTIVE WEATHER LOOKS AS IF IT WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. BTL/WRIGHT && .PREV DISCUSSION... /ISSUED 518 PM PST MON FEB 15 2016/ AVIATION...FOR THE 16/00Z TAF CYCLE...EXCEPT FOR THE IMMEDIATE COAST WHERE ONSHORE FLOW INDUCED STRATUS WITH IFR CIGS/VIS REMAINS IN PLACE, LOW CLOUDS CLEARED OUT THIS AFTERNOON, AND VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING. WITH LITTLE CHANGE IN THE VERTICAL PROFILES OR BOUNDARY LAYER MOISTURE OVER THE LAST 24 HOURS, IT SEEMS LOGICAL TO EXPECT SIMILAR CONDITIONS TO LAST NIGHT AT AREA TERMINALS. THUS, 16/00Z TAFS WERE UPDATED TO REFLECT THE DEVELOPMENT OF LIFR CIGS/VIS IN RADIATION FOG IN VALLEY LOCATIONS INCLUDING KRBG, KMFR, AND KLMT. LIKE LAST NIGHT, FOG AT KOTH SHOULD LIFT TO A LOW STRATUS DECK OVERNIGHT AS WINDS BECOME SOUTHEAST. -WRIGHT PREV DISCUSSION... /ISSUED 247 PM PST MON FEB 15 2016/ SHORT TERM...A RIDGE IS BUILDING INTO THE AREA TODAY AND TODAY THEN PERSIST THROUGH TUESDAY. A CHANGE TO A WET AND COOL PATTERN IS THEN IN STORE WEDNESDAY AND THURSDAY. AN UPPER TROUGH IS FORECAST TO MOVE TOWARDS THE PACNW COAST TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING A STRONG FRONTAL SYSTEM INTO THE AREA WEDNESDAY AFTERNOON AND EVENING. BEHIND THE FRONT, EXPECT WIDESPREAD SHOWERS WEDNESDAY NIGHT AND THURSDAY AND LOWERING SNOW LEVELS AS THE UPPER TROUGH MOVES INLAND. TODAY, THE UPPER RIDGE OVER THE AREA IS BRINGING DRY CONDITIONS WITH MOSTLY CLEAR SKIES ACROSS INLAND AREAS. ALONG THE COAST, AREAS OF LOW CLOUDS ARE EXPECTED TODAY THROUGH TOMORROW MORNING. A FRONTAL SYSTEM WILL MOVE INLAND NORTH OF THE AREA TONIGHT AND TUESDAY. THIS MAY BRING A SLIGHT CHANCE FOR LIGHT RAIN TO THE DOUGLAS AND NORTHERN COOS COASTAL AREAS. OTHERWISE, EXPECT ANOTHER DRY AND WARM DAY ON TUESDAY WITH HIGH CLOUDS OVER THE AREA. INLAND VALLEYS WEST OF THE CASCADES WILL ALSO SEE AREAS OF LOW CLOUDS AND FOG AGAIN TONIGHT AND TUESDAY MORNING...WITH CLEARING IN THE LATE MORNING AND EARLY AFTERNOON ON TUESDAY. EASTERN VALLEYS MAY SEE SOME LOCAL PATCHY FOG TONIGHT AND TUESDAY MORNING. TUESDAY NIGHT INTO WEDNESDAY, MODELS CONTINUE TO SHOW THE UPPER LEVEL RIDGE MOVING EASTWARD AS AN UPPER TROUGH APPROACHES THE PACNW COAST. A FAIRLY STRONG FRONT IS EXPECTED TO MOVE INLAND LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. LIGHT TO MODERATE PRECIPITATION WILL SPREAD INLAND DURING THE DAY WEDNESDAY THEN INCREASE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING WITH THE FRONTAL PASSAGE. MODELS ARE SHOWING SOME WEAK INSTABILITY AHEAD OF THE FRONT AS IT MOVES INLAND, BUT HAVE KEPT THE CHANCE FOR THUNDERSTORMS LIMITED OT THE COASTAL WATERS AND ALONG THE COAST WHERE THERE IS COLD AIR ALOFT AND WHERE THE UPPER LEVEL DIVERGENCE ARE GREATEST. AHEAD OF THE FRONT, A MODERATE TO STRONG MID LEVEL JET COMBINED WITH AN INCREASING PRESSURE GRADIENT IS EXPECTED TO RESULT IN GUSTY SOUTH WINDS IN THE MOUNTAINS, SHASTA VALLEY AND SUMMER LAKE AREAS WEDNESDAY AFTERNOON AND EVENING. OF NOTE, THE NAM CONTINUES TO SHOW THE POSSIBILITY OF STRONG WINDS WITH GUSTS TO 60 MPH IN THE SOUTHERN SHASTA VALLEY. HOWEVER, THE ECMWF AND GFS SUPPORT SLIGHTLY LOWER WINDS. WILL NEED TO MONITOR THIS WITH FUTURE FORECASTS. BEHIND THE FRONT, EXPECT WIDESPREAD SHOWERS AS THE UPPER TROUGH GRADUALLY MOVES INLAND WEDNESDAY NIGHT AND THURSDAY. ALSO THE SURFACE LOW WILL PUSH INLAND WEDNESDAY NIGHT AND THURSDAY MORNING, NORTH OF THE AREA. AS COLD AIR MOVES INTO THE AREA, SNOW LEVELS ARE FORECAST TO DROP FROM AROUND 6000 FEET LATE WEDNESDAY AFTERNOON TO 3500 TO 4500 FEET WEDNESDAY NIGHT...THEN DOWN TO 3500 TO 4000 FEET THURSDAY MORNING. SHOWERS WILL BRING LIGHT TO MODERATE SNOW ACCUMULATIONS TO THE HIGHER TERRAIN AND HIGHER PASSES FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. IN THE SOUTHERN OREGON CASCADES, EXPECT BETWEEN 5 AND 12 INCHES OF SNOW OVER THIS 24 HOUR PERIOD...WITH LOCALLY HIGHER AMOUNTS OF 10 TO 16 INCHES IN THE CRATER LAKE AREA. IN THE SISKIYOUS, EXPECT AMOUNTS RANGING FROM AROUND 3 INCHES NEAR SISKIYOU SUMMIT TO 6 TO 10 INCHES OVER THE HIGHER MOUNTAINS. AREAS NEAR MOUNT SHASTA CITY MAY ALSO SEE MODERATE SNOW ACCUMULATIONS AROUND 2 TO 6 INCHES WEDNESDAY NIGHT AND THURSDAY WITH HEAVY SNOW POSSIBLE ABOVE 4500 FEET. EAST OF THE CASCADES, EXPECT MAINLY LIGHT SNOW AROUND 1 TO 3 INCHES IN VALLEY LOCATIONS WITH MODERATE ACCUMULATIONS POSSIBLE OVER THE MOUNTAINS. MODELS HAVE SHOWN VARIABILITY IN HOW MUCH SNOW WILL OCCUR WITH THE SHOWERY PATTERN WEDNESDAY NIGHT AND THURSDAY. SO CONFIDENCE IS ONLY MODERATE ON SNOWFALL AMOUNTS. WILL NEED TO MONITOR THIS PERIOD FOR SNOW IMPACTS. LONG TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT...MODELS HAVE COME INTO REMARKABLE AGREEMENT CONCERNING THE VERY POTENT STORM SYSTEM EXPECTED LATE THURSDAY NIGHT INTO FRIDAY. THE NEGATIVE TILT OF THE UPPER LEVEL TROUGH IS A STRONG HINT THAT WINDS WILL BE STRONG WITH THIS FRONT, NOT JUST ALONG THE COAST AND THE EAST SIDE, BUT ALSO INTO THE VALLEYS OF THE WEST SIDE. UNFORTUNATELY, IT IS DIFFICULT TO NAIL DOWN THE WIND SPEEDS AT THIS SMALL SCALE WHEN THE HIGH RESOLUTION MODELS DO NOT COVER THE TIME PERIOD YET. THIS SHOULD CHANGE IN THE COMING SHIFTS, HOWEVER, SO CONFIDENCE IN THE DETAILS WILL INCREASE OVER THE NEXT FEW DAYS. FOR NOW, HAVE TRENDED WIND SPEEDS TOWARDS A ROUGH APPROXIMATION OF WHAT CAN BE EXPECTED WITH THIS TYPE OF SYSTEM. SHOULD MODEL SOLUTIONS CONTINUE IN THE CURRENT TREND, WIND ADVISORIES ARE LIKELY FOR MUCH OF THE FORECAST AREA, AND HIGH WIND WARNINGS ARE POSSIBLE, MAINLY IN THE NORMAL PROBLEM AREAS OF THE COAST, HIGH TERRAIN OF THE EAST SIDE, AND THE SHASTA VALLEY. PRECIPITATION-WISE, THE FRONT WILL BRING THE MAIN BELT OF MOISTURE THROUGH THE AREA FRIDAY MORNING. HOWEVER, THERE IS NOT AN OVERLY IMPRESSIVE AMOUNT OF MOISTURE ASSOCIATED WITH THE SYSTEM, AND WHILE PRECIPITATION COULD BE HEAVY AT TIMES, OVERLY HEAVY AMOUNTS ARE NOT EXPECTED. ALSO, WITH THE STRONGER WINDS IN THE VALLEYS, DOWNSLOPING WILL LIMIT PRECIPITATION THERE. BUT AGAIN, LACK OF RESOLUTION IN THE MODEL SPECTRUM RIGHT NOW PREVENTS A DETAILED FORECAST, AND THIS SHOULD IMPROVE OVER THE NEXT SEVERAL CYCLES. SNOW LEVELS THROUGHOUT THE EVENT ARE FORECAST TO HOVER AROUND 4000 FEET OR SLIGHTLY LOWER. THIS SHOULD PREVENT IMPACTS ON ALL BUT THE HIGHER PASSES OF THE SISKIYOUS AND CASCADES. PRECIPITATION WILL TAPER TO SHOWERS FRIDAY NIGHT INTO SATURDAY MORNING, DURING WHICH TIME SNOW LEVELS MAY DROP TO AROUND 3000 FEET. RIDGING AND HIGH PRESSURE WILL RETURN TO THE AREA SATURDAY AND SUNDAY, AND WILL REMAIN IN CONTROL THROUGH THE EARLY PART OF NEXT WEEK. HOWEVER, THERE IS A HINT IN THE MODELS THAT A WEAK WAVE WITHIN THE UPPER LEVEL FLOW MAY ATTEMPT TO RIDE OVER THE RIDGE SOMETIME SUNDAY NIGHT OR MONDAY. HAVE ADDED A SLIGHT CHANCE FOR PRECIPITATION DURING THIS TIME TO COVER THE POSSIBILITY, BUT CONFIDENCE IS LOW, ESPECIALLY GIVEN THE TIME RANGE AND THE OVERALL PATTERN. TEMPERATURES WILL BE COLDER AND MORE SEASONABLE FRIDAY AND SATURDAY, BUT THE BUILDING RIDGE WILL PUSH TEMPERATURES BACK TO ABOVE NORMAL FOR THE REMAINDER OF THE TERM. -BPN && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS... - GALE WATCH FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY FOR PZZ350-356-370-376. BTL/CC/BPN/TRW
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:44 PM PST | High Wind Warning | MFR | Modoc, Siskiyou | 31 hr |
| Feb 16, 2:45 PM PST | Winter Storm Watch | MFR | Siskiyou | 12 hr |
| Feb 16, 2:45 PM PST | Winter Weather Advisory | MFR | Siskiyou | 49 hr |
| Feb 16, 3:08 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 55 hr |
Nearby
High Wind Watches in Oregon, 2016High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.